Health Tip: Symptoms of Neuropathy Caused By Chemo

health day

(HealthDay News) -- Chemotherapy drugs can cause peripheral neuropathy, a set of symptoms caused by damage to nerves that control the sensations and movements of the arms, legs, hands and feet.

The American Cancer Society mentions these sensations that indicate possible neuropathy:

  • Tingling, or a "pins and needles" feeling.
  • A burning or warm feeling.
  • Numbness, weakness, discomfort or pain.
  • Less ability to feel hot and cold.

Chemotherapy-induced peripheral nerve damage can cause significant pain and can affect your ability to walk, write, button your shirt or pick up things, the society says. It can last for weeks, months or even years after treatment.

Copyright © 2019 HealthDay. All rights reserved.

 

2 Comments

Fri Feb 01, 2019 03:05 AM

My oncology nurse told me to try over the counter Claritin just before chemo and stay on it for a week or two after. I was already on daily Clarinex, so quit taking it for 3 days, just to see. Yep, the neuropathy that I didn't have before, showed its ugly head and I went back on the Clarinex which I took daily for allergies. The symptoms went away. It's not known why an antihistamine like Clariton or Clarinex would work, but the onc RN was right. It worked great. You might want to ask your onc RN. Just sayin....

Thu Feb 07, 2019 06:11 PM

I had neropathy before  i had the cancer and was taking pills for it ,,they did work great for me,,,now i am having a problem getting a refill on them ,,,,...

You must be logged in to post comments.

We care about your feedback. Let us know how we can improve your CancerCompass experience.